Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 60, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 21, 2020, 6:16 PM MDT for Logan County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 6:16 PM MDT (00:16 UTC)
- Expired
- Jun 21, 2020, 6:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WUUS55 KBOU 220016 SVRBOU COC075-220045- /O.NEW.KBOU.SV.W.0060.200622T0016Z-200622T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 616 PM MDT Sun Jun 21 2020 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Central Logan County in northeastern Colorado... * Until 645 PM MDT. * At 615 PM MDT, severe thunderstorms were located along a line extending from 3 miles northwest of Peetz to near Logan Corners, or along a line extending from 15 miles southwest of Sidney to 6 miles west of Sterling, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Sterling, Iliff, Peetz, Logan Corners, North Sterling Reservoir and Padroni. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near North Sterling Reservoir, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4099 10291 4062 10299 4062 10340 4100 10329 TIME...MOT...LOC 0015Z 273DEG 16KT 4098 10318 4063 10332 HAIL...<.75IN WIND...60MPH $$ RPK
1 follow-up statement
807
WWUS55 KBOU 220043
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
643 PM MDT Sun Jun 21 2020
COC075-220053-
/O.EXP.KBOU.SV.W.0060.000000T0000Z-200622T0045Z/
Logan CO-
643 PM MDT Sun Jun 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY WILL
EXPIRE AT 645 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds up to 55 mph are still possible with the showers.
LAT...LON 4099 10291 4062 10299 4062 10340 4100 10329
TIME...MOT...LOC 0043Z 273DEG 16KT 4097 10303 4062 10317
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:50 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 21, 3:50 PM MDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 350 PM MDT Sun Jun 21 2020 .SHORT TERM...(This evening through Monday) Issued at 210 PM MDT Sun Jun 21 2020 The upper level jet is pushing into western Colorado with the left exit region helping to bring increased convection across portions of Wyoming and into northern Colorado. Most of this convection will be isolated to the higher elevations of the mountain and foothills near the border with some isolated storms pushing ESE into the evening hours. ACARS soundings showing a slight stable layer over Denver that is a byproduct of the persistent wave cloud that has kept temperatures cooler and conditions more stable further south. These isolated storms will be capable of gusty winds with model soundings showing DCAPE values above 1000 j/kg with speeds of 35 to 45 mph possible with the stronger storms. A surface cold push later this evening will bring a cooler and more stable airmass that will help to dissipate storm activity across the plains. Monday will see another day of persistent cloud cover through the afternoon hours and highs topping out around 80 degrees with continued upslope northeasterly surface winds. This will keep instability low with CAPE values between 100 to 250 j/kg. There is better instability across the higher terrain so will maintain a slight chance of storms over the mountains by the afternoon hours on Monday. Main hazards will be gusty winds, lightning and light rain showers. .LONG TERM...(Monday night through Sunday) Issued at 330 PM MDT Sun Jun 21 2020 A weak shortwave trough will pass through our forecast area Monday night which may be able to provide enough lift for isolated showers and storms to continue through the evening and into the overnight hours. The best chance for showers and storms Monday night will be over the mountains east of the Continental Divide, foothills, and Palmer Divide. Ridging will move closer to Colorado on Tuesday but continued northwesterly flow aloft will allow for isolated showers and storms to develop in the afternoon/evening. Instability will be somewhat limited as mixed-layer CAPEs will be below 1,000 j/kg and the lack of a shortwave will mean the coverage of these showers and storms will be minimal. The axis of the ridge will move over our forecast area on Wednesday with increasing temperatures aloft. These warmer temperatures will mix down to the surface across the plains leading to highs around 90 degrees in Denver. Due to subsident flow throughout much of the troposphere, only a few stray showers and storms will form with most areas staying dry. Global models begin to differ on Thursday in the timing and strength of the trough that moves across the Pacific Northwest towards Colorado. The ECMWF is the most progressive and weakest with this trough while the Canadian is the deepest and slowest. It's hard to get a good read on which model will be right but I tend to the think the trough may end up being closer to the Canadian solution because troughs have been prone to being stronger than forecast over the last month or so. If that's the case, isolated to scattered storms will form Thursday afternoon/evening and then more widespread storms will form on Friday. With sufficient instability and deep layer shear in place, some of the storms on Friday may be strong to severe with damaging wind gusts and large hail the primary threats. After the trough moves east of our forecast area Friday night, ridging will develop over Colorado next weekend. This will lead to mostly dry conditions and hot temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 210 PM MDT Sun Jun 21 2020 Overall, VFR conditions are anticipated with a chance of ILS ceilings towards the end of the TAF period. Winds will gradually switch around to the NNE with increased chances of outflows from storms near the Wyoming border. Some storms could make it into the vicinity of BJC and DEN with gusting from the north to northeast with speeds from 25 to 35 kts possible between 00 and 02z. Storms will dissipate after 00z but could still impact the southeast and northeast gates through 05Z. Winds will switch around to drainage around 06z with light speeds. After 13z winds will veer around to the northeast with some light gusting up to 18kts. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...Danielson AVIATION...Bowen
Hazardous weather outlook, Jun 21, 10:40 AM MDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1040 AM MDT Sun Jun 21 2020 COZ030>051-221645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1040 AM MDT Sun Jun 21 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be scattered showers and thunderstorms over the mountains and foothills this afternoon and early evening. Isolated thunderstorms are expected over the plains late this afternoon through early evening. The storms could produce wind gusts from 35 to 45 mph, light rain and lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms over the mountains each afternoon and evening. On the plains any storms will be isolated, and mainly near the mountains and Monument Hill area. The chance of severe thunderstorms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 21, 2:53 PM MDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Denver CO 253 PM MDT Sun Jun 21 2020 COZ033-035-038-042-043-212130- Central and South Weld County CO- Larimer and Boulder Counties Between 6000 and 9000 Feet CO- Northeast Weld County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet CO- 253 PM MDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD AND LARIMER COUNTIES UNTIL 330 PM MDT... At 250 PM MDT, Doppler radar was tracking showers and a few thunderstorms along a line extending from 7 miles west of Carpenter to near Cedar Cove, or along a line extending from 17 miles east of Cheyenne to 13 miles southwest of Fort Collins. Another area of storms was moving into the Red Feather Lakes area. Movement was east at 40 mph. Wind gusts up to 50 mph will be possible with these showers and storms. Locations impacted include... Fort Collins, Greeley, Loveland, Windsor, Evans, Johnstown, Wellington, Estes Park, Milliken, Berthoud, Eaton, Severance, LaSalle, Ault, Kersey, Pierce, Timnath, Nunn, Grover and Purcell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. If on or near lakes, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. Do not be caught on the water in or near a gusty thunderstorm. && LAT...LON 4100 10373 4031 10453 4026 10549 4100 10582 TIME...MOT...LOC 2050Z 274DEG 36KT 4105 10447 4046 10529 BARJENBRUCH
Special weather statement, Jun 21, 4:08 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Denver CO
408 PM MDT Sun Jun 21 2020
COZ033-035-212245-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
408 PM MDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARIMER COUNTY UNTIL
445 PM MDT...
At 408 PM MDT, Doppler radar was tracking hunderstorms along a line
extending from Poudre Park to near Glen Haven, or along a line
extending from 14 miles northwest of Fort Collins to 57 miles
northwest of Denver. Movement was southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Estes Park, Glen Haven, Poudre Park, Cedar Cove, Buckhorn Mountain,
Drake and Mishawaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4073 10532 4053 10517 4052 10520 4055 10522
4054 10523 4050 10521 4052 10524 4053 10527
4045 10524 4029 10541 4046 10560
TIME...MOT...LOC 2208Z 326DEG 22KT 4067 10530 4045 10550
RPKSpecial weather statement, Jun 21, 5:11 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Denver CO
511 PM MDT Sun Jun 21 2020
COZ039-040-043-212345-
Central and South Weld County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
511 PM MDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...NORTHWESTERN
ADAMS AND EAST CENTRAL BOULDER COUNTIES UNTIL 545 PM MDT...
At 510 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from near Galeton to near Longmont, or along a line
extending from 13 miles northeast of Greeley to 29 miles north of
Denver. Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Greeley, northeastern Thornton, Longmont, northeastern Broomfield,
Evans, Erie, Firestone, Johnstown, Frederick, Fort Lupton, Milliken,
Berthoud, Dacono, Mead, Platteville, LaSalle, Kersey, Gilcrest, Gill
and Barnesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4052 10462 4052 10450 4034 10432 3993 10493
4013 10521 4056 10463
TIME...MOT...LOC 2310Z 317DEG 32KT 4053 10453 4014 10507
RPKSpecial weather statement, Jun 21, 5:44 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Denver CO
544 PM MDT Sun Jun 21 2020
COZ040-043>045-220015-
Central and South Weld County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
544 PM MDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...WESTERN
ARAPAHOE...SOUTHWESTERN MORGAN...NORTHEASTERN DENVER AND CENTRAL
ADAMS COUNTIES UNTIL 615 PM MDT...
At 544 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Roggen to Aurora, or along
a line extending from 26 miles west of Fort Morgan to 7 miles east of
Denver. Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Northeastern Denver, Aurora, eastern Commerce City, Brighton, Denver
International Airport, D.I.A Terminal and Concourses, Lochbuie,
Hudson, Bennett, Keenesburg, Wiggins, Manila Village, Buckley AFB,
Watkins, Prospect Valley, Barr Lake, Roggen and Strasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4023 10398 3957 10445 3959 10450 3963 10449
3966 10450 3965 10452 3963 10451 3963 10453
3960 10453 3962 10457 3963 10458 3962 10459
3976 10495 4037 10447
TIME...MOT...LOC 2344Z 300DEG 31KT 4022 10429 3972 10481
RPKSpecial weather statement, Jun 21, 5:48 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Denver CO
548 PM MDT Sun Jun 21 2020
COZ042-048-220015-
Logan County CO-Northeast Weld County CO-
548 PM MDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOGAN COUNTY UNTIL 615 PM
MDT...
At 547 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Westplains to 6 miles
northeast of Antelope Springs, or along a line extending from 16
miles southeast of Kimball to 18 miles northeast of Fort Morgan.
Movement was east at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Logan Corners, Westplains, Pawnee Pass and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4100 10323 4051 10333 4051 10347 4052 10347
4052 10366 4100 10357
TIME...MOT...LOC 2347Z 276DEG 18KT 4103 10350 4048 10361
RPKLocal storm report, Jun 21, 6:14 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
614 PM MDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 5 N PAWNEE BUTTES 40.88N 104.00W
06/21/2020 M52 MPH WELD CO AWOS
AWOS STATION K1OW OSCAR MADIS.
0532 PM TSTM WND GST 2 W KEENESBURG 40.11N 104.57W
06/21/2020 M55 MPH WELD CO MESONET
MESONET STATION CO038 076E037 KEENESBURG.
0534 PM TSTM WND GST 5 N PAWNEE PASS 40.70N 103.48W
06/21/2020 M59 MPH LOGAN CO AWOS
AWOS STATION K1MW MIKE MADIS.
0235 PM TSTM WND GST 3 ESE BUCKEYE 40.81N 105.04W
06/21/2020 M53 MPH LARIMER CO MESONET
MESONET STATION BEYC2 BUCKEYE.
0540 PM TSTM WND GST 2 SE DENVER INTL AIRPOR 39.85N 104.65W
06/21/2020 M55 MPH DENVER CO ASOS
ASOS STATION KDEN DENVER.
0605 PM TSTM WND DMG 2 NE CHERRY CREEK RESER 39.66N 104.85W
06/21/2020 ARAPAHOE CO PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
0541 PM TSTM WND GST 1 N BUCKLEY AFB 39.72N 104.75W
06/21/2020 M53 MPH ARAPAHOE CO AWOS
AWOS STATION KBKF BUCKLEY ANGB DEN.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:33 PM MDT | Special Weather Statement | BOU | Morgan | 27 min |
| Jun 21, 6:49 PM MDT | Special Weather Statement | BOU | Logan | 26 min |
| Jun 22, 2:48 PM MDT | Special Weather Statement | BOU | Crowley | 42 min |
| Jun 22, 2:55 PM MDT | Special Weather Statement | BOU | Elbert | 35 min |
| Jun 22, 3:26 PM MDT | Special Weather Statement | BOU | Lincoln | 49 min |
| Jun 22, 3:30 PM MDT | Special Weather Statement | BOU | Crowley | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.